Advertisement

Abstract

The main question of this paper is to retrieve some continuity properties on (discrete) T0-Alexandroff spaces. One possible application, which will guide us, is the construction of the so-called “tree of shapes” (intuitively, the tree of level lines). This tree, which should allow to process maxima and minima in the same way, faces quite a number of theoretical difficulties that we propose to solve using set-valued analysis in a purely discrete setting. We also propose a way to interpret any function defined on a grid as a “continuous” function thanks to an interpolation scheme. The continuity properties are essential to obtain a quasi-linear algorithm for computing the tree of shapes in any dimension, which is exposed in a companion paper [10].

Keywords

Topological Space Discrete Space Digital Topology Space Subdivision Classical Continuous Function 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Alexandroff, P.: Diskrete Räume. Math. Sbornik 2(3), 501–518 (1937)Google Scholar
  2. 2.
    Alexandroff, P.: Combinatorial topology. Dover Publications (1947)Google Scholar
  3. 3.
    Arenas, F.: Alexandroff spaces. Acta Math. Univ. Comen. LXVIII(1), 17–25 (1999)Google Scholar
  4. 4.
    Aubin, J., Frankowska, H.: Set-valued analysis. Birkhauser (2008)Google Scholar
  5. 5.
    Bertrand, G., Couprie, M.: A model for digital topology. Discrete Geometry for Computer Imagery, 229–241 (1999)Google Scholar
  6. 6.
    Boxer, L.: Digitally continuous functions. PRL 15(8), 833–839 (1994)zbMATHCrossRefGoogle Scholar
  7. 7.
    Caselles, V., Monasse, P.: Geometric description of topographic maps. Lecture Notes in Mathematics, vol. 1984. Springer (2010)Google Scholar
  8. 8.
    Escribano, C., Giraldo, A., Sastre, M.A.: Digitally continuous multivalued functions, morphological operations and thinning algorithms. JMIV 42(1), 76–91 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Evako, A.: Dimension on discrete spaces. International Journal of Theoretical Physics 33, 1553–1568 (1996)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Géraud, T., Carlinet, E., Crozet, S., Najman, L.: A quasi-linear algorithm to compute the tree of shapes of nD images. In: Luengo Hendriks, C.L., Borgefors, G., Strand, R. (eds.) ISMM 2013. LNCS, vol. 7883, pp. 98–110. Springer, Heidelberg (2013)Google Scholar
  11. 11.
    Gonzalez-Diaz, R., Jimenez, M.-J., Medrano, B.: Well-composed cell complexes. In: Debled-Rennesson, I., Domenjoud, E., Kerautret, B., Even, P. (eds.) DGCI 2011. LNCS, vol. 6607, pp. 153–162. Springer, Heidelberg (2011)CrossRefGoogle Scholar
  12. 12.
    Kovalevsky, W.: A new concept for digital geometry. Shape in Pictures, NATO ASI Series F 126, 37–51 (1994)CrossRefGoogle Scholar
  13. 13.
    Latecki, L., Eckhardt, U., Rosenfeld, A.: Well-composed sets. Computer Vision and Image Understanding 61(1), 70–83 (1995)CrossRefGoogle Scholar
  14. 14.
    Latecki, L.: 3d well-composed pictures. CVGIP: Graphical Model and Image Processing 59(3), 164–172 (1997)CrossRefGoogle Scholar
  15. 15.
    Marchadier, J., Arquès, D., Michelin, S.: Thinning grayscale well-composed images. PRL 25(5), 581–590 (2004)CrossRefGoogle Scholar
  16. 16.
    Monasse, P., Guichard, F.: Fast computation of a contrast-invariant image representation. TIP 9(5), 860–872 (2000)Google Scholar
  17. 17.
    Nakamura, A.: Magnification in digital topology. In: Klette, R., Žunić, J. (eds.) IWCIA 2004. LNCS, vol. 3322, pp. 260–275. Springer, Heidelberg (2004)CrossRefGoogle Scholar
  18. 18.
    Ronse, C.: Regular open or closed sets. Tech. Rep. Working Document WD59, Philips Research Lab., Brussels (1990)Google Scholar
  19. 19.
    Rosenfeld, A.: “Continuous” functions on digital pictures. PRL 4(3), 177–184 (1986)zbMATHCrossRefGoogle Scholar
  20. 20.
    Siqueira, M., Latecki, L.J., Tustison, N., Gallier, J., Gee, J.: Topological repairing of 3D digital images. JMIV 30(3), 249–274 (2008)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Stelldinger, P., Latecki, L., Siqueira, M.: Topological equivalence between a 3d object and the reconstruction of its digital image. PAMI 29(1), 126–140 (2007)CrossRefGoogle Scholar
  22. 22.
    Tsaur, R., Smyth, M.B.: “Continuous” multifunctions in discrete spaces with applications to fixed point theory. In: Bertrand, G., Imiya, A., Klette, R. (eds.) Digital and Image Geometry. LNCS, vol. 2243, pp. 75–88. Springer, Heidelberg (2002)CrossRefGoogle Scholar
  23. 23.
    Wang, Y., Bhattacharya, P.: Digital connectivity and extended well-composed sets for gray images. CVIU 68(3), 330–345 (1997)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  • Laurent Najman
    • 1
  • Thierry Géraud
    • 2
  1. 1.LIGM, Équipe A3SI, ESIEEUniversité Paris-EstFrance
  2. 2.EPITA Research and Development Laboratory (LRDE)France

Personalised recommendations